Alert archive / North Carolina / Freeze Warnings in 2012
Freeze Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Apr 11, 2012, 11:44 AM EDT for Bladen County, Pender County, Robeson County, North Carolina; Marlboro County, South Carolina. It took effect at Apr 12, 2012, 3:00 AM EDT. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 11:44 AM EDT (15:44 UTC)
- In effect from
- Apr 12, 2012, 3:00 AM EDT
- Expired
- Apr 12, 2012, 4:49 AM EDT
- In force
- 109 min
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Pender County, NC, Robeson County, NC, Marlboro County, SC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS72 KILM 111544 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1144 AM EDT WED APR 11 2012 ...INCREASING POTENTIAL FOR A DAMAGING FREEZE OR FROST EARLY THURSDAY MORNING... NCZ087-096-105-SCZ017-120200- /O.UPG.KILM.FZ.A.0001.120412T0400Z-120412T1300Z/ /O.NEW.KILM.FZ.W.0001.120412T0700Z-120412T1200Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... BENNETTSVILLE 1144 AM EDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA INCLUDING THE IMMEDIATE COAST. * TEMPERATURES...IN THE LOWER 30S. * TIMING...THE TIME FRAME BETWEEN MIDNIGHT AND 9 AM THURSDAY. THE CRITICAL TIMES FOR THE DAMAGING TEMPERATURES AND POSSIBLY FROST WILL EXTEND BETWEEN 3 AM TO 8 AM THURSDAY. * IMPACTS...OUTSIDE VEGETATION...PLANTS AND CROPS SENSITIVE TO FREEZING TEMPERATURES...COULD POTENTIALLY BECOME SEVERELY DAMAGED OR KILLED. THE ONLY BRIGHT SPOT IF THERE IS ANY...WILL BE THE SURFACE WINDS POSSIBLY STAYING ACTIVE ENOUGH TO PREVENT A WIDESPREAD AND LONG LASTING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION UNLESS PROTECTIVE ACTIONS ARE TAKEN. && $$ NCZ099-106>110-SCZ023-024-032-033-039-053>056-120200- /O.UPG.KILM.FZ.A.0001.120412T0400Z-120412T1300Z/ /O.NEW.KILM.FR.Y.0001.120412T0700Z-120412T1200Z/ COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-DILLON-FLORENCE- MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... DARLINGTON...DILLON...FLORENCE...MARION...KINGSTREE...CONWAY... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS... GEORGETOWN...MURRELLS INLET 1144 AM EDT WED APR 11 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA INCLUDING THE IMMEDIATE COAST. * TEMPERATURES...LOWS IN THE MIDDLE 30S. * TIMING...THE TIME FRAME BETWEEN MIDNIGHT AND 9 AM THURSDAY. THE CRITICAL TIMES FOR THE DAMAGING TEMPERATURES AND POSSIBLY FROST WILL EXTEND BETWEEN 3 AM TO 8 AM THURSDAY. * IMPACTS...OUTSIDE VEGETATION...PLANTS AND CROPS SENSITIVE TO FROST COULD BE DAMAGED. ALTHOUGH A WIDESPREAD FROST EVENT IS NOT EXPECTED PRECAUTIONS SHOULD BE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ 15
4 follow-up statements
953 WWUS72 KILM 111557 AAA NPWILM URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 1157 AM EDT WED APR 11 2012 ...INCREASING POTENTIAL FOR A DAMAGING FREEZE OR FROST EARLY THURSDAY MORNING... NCZ087-096-105-SCZ017-120000- /O.CON.KILM.FZ.W.0001.120412T0700Z-120412T1200Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... BENNETTSVILLE 1157 AM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA INCLUDING THE IMMEDIATE COAST. * TEMPERATURES...IN THE MID 30S. * TIMING...FREEZING TEMPERATURES AND POSSIBLY FROST WILL DEVELOP BETWEEN 3 AM TO 8 AM THURSDAY. * IMPACTS...OUTSIDE VEGETATION...PLANTS AND CROPS SENSITIVE TO FREEZING TEMPERATURES...COULD POTENTIALLY BECOME SEVERELY DAMAGED OR KILLED. THE ONLY BRIGHT SPOT IF THERE IS ANY...WILL BE THE SURFACE WINDS POSSIBLY STAYING ACTIVE ENOUGH TO PREVENT A WIDESPREAD AND LONG LASTING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION UNLESS PROTECTIVE ACTIONS ARE TAKEN. && $$ NCZ099-106>110-SCZ023-024-032-033-039-053>056-120000- /O.CON.KILM.FR.Y.0001.120412T0700Z-120412T1200Z/ COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-DILLON-FLORENCE- MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... DARLINGTON...DILLON...FLORENCE...MARION...KINGSTREE...CONWAY... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS... GEORGETOWN...MURRELLS INLET 1157 AM EDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA INCLUDING THE IMMEDIATE COAST. * TEMPERATURES...AROUND 40. * TIMING...THE CRITICAL TIMES FOR THE DAMAGING TEMPERATURES AND POSSIBLY FROST WILL EXTEND BETWEEN 3 AM TO 8 AM THURSDAY. * IMPACTS...OUTSIDE VEGETATION...PLANTS AND CROPS SENSITIVE TO FROST COULD BE DAMAGED. ALTHOUGH A WIDESPREAD FROST EVENT IS NOT EXPECTED PRECAUTIONS SHOULD BE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ 15
103 WWUS72 KILM 111652 AAA NPWILM URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 1252 PM EDT WED APR 11 2012 ...INCREASING POTENTIAL FOR A DAMAGING FREEZE OR FROST EARLY THURSDAY MORNING... NCZ087-096-105-SCZ017-120200- /O.CON.KILM.FZ.W.0001.120412T0700Z-120412T1200Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... BENNETTSVILLE 1252 PM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA INCLUDING THE IMMEDIATE COAST. * TEMPERATURES...IN THE LOWER 30S. * TIMING...FREEZING TEMPERATURES AND POSSIBLY FROST WILL DEVELOP BETWEEN 3 AM TO 8 AM THURSDAY. * IMPACTS...OUTSIDE VEGETATION...PLANTS AND CROPS SENSITIVE TO FREEZING TEMPERATURES...COULD POTENTIALLY BECOME SEVERELY DAMAGED OR KILLED. THE ONLY BRIGHT SPOT IF THERE IS ANY...WILL BE THE SURFACE WINDS POSSIBLY STAYING ACTIVE ENOUGH TO PREVENT A WIDESPREAD AND LONG LASTING FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION UNLESS PROTECTIVE ACTIONS ARE TAKEN. && $$ NCZ099-106>110-SCZ023-024-032-033-039-053>056-120200- /O.CON.KILM.FR.Y.0001.120412T0700Z-120412T1200Z/ COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-DILLON-FLORENCE- MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... DARLINGTON...DILLON...FLORENCE...MARION...KINGSTREE...CONWAY... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS... GEORGETOWN...MURRELLS INLET 1252 PM EDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA INCLUDING THE IMMEDIATE COAST. * TEMPERATURES...35 TO 40. * TIMING...THE CRITICAL TIMES FOR THE DAMAGING TEMPERATURES AND POSSIBLY FROST WILL EXTEND BETWEEN 3 AM TO 8 AM THURSDAY. * IMPACTS...OUTSIDE VEGETATION...PLANTS AND CROPS SENSITIVE TO FROST COULD BE DAMAGED. ALTHOUGH A WIDESPREAD FROST EVENT IS NOT EXPECTED PRECAUTIONS SHOULD BE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ 15
740 WWUS72 KILM 120140 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 940 PM EDT WED APR 11 2012 ...INCREASING POTENTIAL FOR A DAMAGING FREEZE OR FROST EARLY THURSDAY MORNING... NCZ087-096-105-SCZ017-120900- /O.CON.KILM.FZ.W.0001.120412T0700Z-120412T1200Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... BENNETTSVILLE 940 PM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA INCLUDING THE IMMEDIATE COAST. * TEMPERATURES...LOW TEMPERATURES IN THE LOWER 30S...EXCEPT SOME UPPER 20S POSSIBLE IN NORMALLY COLD CAROLINA BAYS AND POCOSIN AREAS. * TIMING...THE COLDEST TEMPERATURES ARE EXPECTED BETWEEN 3 AM AND 8 AM THURSDAY. * IMPACTS...OUTSIDE VEGETATION...PLANTS AND CROPS SENSITIVE TO FREEZING TEMPERATURES...COULD POTENTIALLY BECOME SEVERELY DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION UNLESS PROTECTIVE ACTIONS ARE TAKEN. && $$ NCZ099-106>110-SCZ023-024-032-033-039-053>056-120900- /O.CON.KILM.FR.Y.0001.120412T0700Z-120412T1200Z/ COLUMBUS-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-DILLON-FLORENCE- MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... DARLINGTON...DILLON...FLORENCE...MARION...KINGSTREE...CONWAY... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS... GEORGETOWN...MURRELLS INLET 940 PM EDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA INCLUDING THE IMMEDIATE COAST. * TEMPERATURES...LOW TEMPERATURES IN THE MID TO UPPER 30S. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 8 AM THURSDAY. * IMPACTS...OUTDOOR VEGETATION...PLANTS AND CROPS SENSITIVE TO FROST COULD BE DAMAGED. ALTHOUGH A WIDESPREAD FROST EVENT IS NOT EXPECTED PRECAUTIONS SHOULD BE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ TRA
712 WWUS72 KILM 120849 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 449 AM EDT THU APR 12 2012 ...POTENTIAL FOR A FROST EARLY THIS MORNING... NCZ087-096-105-SCZ017-121200- /O.CAN.KILM.FZ.W.0001.000000T0000Z-120412T1200Z/ /O.EXA.KILM.FR.Y.0001.000000T0000Z-120412T1200Z/ ROBESON-BLADEN-INLAND PENDER-MARLBORO- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... BENNETTSVILLE 449 AM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM TODAY. * IMPACTS...OUTDOOR VEGETATION...PLANTS AND CROPS SENSITIVE TO FROST COULD BE DAMAGED. ALTHOUGH A WIDESPREAD FROST EVENT IS NOT EXPECTED PRECAUTIONS SHOULD BE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ107>110-SCZ032-033-039-053>056-121000- /O.CAN.KILM.FR.Y.0001.000000T0000Z-120412T1200Z/ INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... FLORENCE...MARION...KINGSTREE...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN... MURRELLS INLET 449 AM EDT THU APR 12 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE FROST ADVISORY. WIDESPREAD FROST IS NOT EXPECTED...HOWEVER SOME NORMALLY COLDER LOCATIONS COULD SEE PATCHY FROST. $$ NCZ099-106-SCZ023-024-121200- /O.CON.KILM.FR.Y.0001.000000T0000Z-120412T1200Z/ COLUMBUS-COASTAL PENDER-DARLINGTON-DILLON- INCLUDING THE CITIES OF...WHITEVILLE...SURF CITY... TOPSAIL BEACH...DARLINGTON...DILLON 449 AM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...MID TO UPPER 30S. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR BETWEEN 6 AM AND 8 AM TODAY. * IMPACTS...OUTDOOR VEGETATION...PLANTS AND CROPS SENSITIVE TO FROST COULD BE DAMAGED. ALTHOUGH A WIDESPREAD FROST EVENT IS NOT EXPECTED PRECAUTIONS SHOULD BE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ 40
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Apr 11, 10:15 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 11, 10:15 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1015 AM EDT WED APR 11 2012
.SYNOPSIS...
A NOTICEABLE COOLING TREND WILL PREVAIL WEDNESDAY AND THURSDAY AS
HIGH PRESSURE DROPS CANADIAN AIR INTO THE REGION. PATCHY FROST IS
POSSIBLE EARLY THURSDAY AND FRIDAY MORNINGS. A WARMING TREND CAN
THEN BE EXPECTED OVER THE WEEKEND AND THROUGH EARLY NEXT WEEK...AS
AN UPPER RIDGE BUILDS OVER THE CAROLINAS. SIGNIFICANT RAINFALL IS
NOT EXPECTED THROUGH NEXT TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 10:15 AM WEDNESDAY...NO CHANGES OTHER THAN TO TWEAK CLOUD
COVER BACK SLIGHTLY FOR THE NEXT FEW HOURS AS MOST OF THE ATTENTION
IS FOCUSED ON THE OVERNIGHT LOWS AND THE FREEZE WATCH. MY FIRST
INCLINATION BASED ON THE LATEST 0300 SREF 2METER ENSEMBLE PLOTS AND
LAV NUMBERS IS TO GO WITH A WARNING FOR NORTHERN AND NORTHWESTERN
COUNTIES AND SPS FOR ALL OTHER AREAS. VERY DRY AIR AT THE SURFACE
WOULD SEEM TO PRECLUDE A FROST ADVISORY. THIS IS THE AREA WHERE
WINDS WOULD DECOUPLE FIRST IF THEY DO AT ALL. WILL MAKE THE FINAL
CALL WITH THE 1:30 PM ISSUANCE AS I WILL HAVE THE LATEST MAV AND MET
NUMBERS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...A SURGE OF COOL AIR EARLY THURSDAY WILL BE
FOLLOWED BY A SECOND...WEAKER...SURGE EARLY FRIDAY...AND THESE WILL
KEEP THE SHORT TERM DRY BUT BELOW CLIMO.
THURSDAY WILL BE THE COOLER DAY...WITH 850MB TEMPS FALLING TO -1C
AND 1000-850MB THICKNESSES DROPPING TO AROUND 1330M. THESE VALUES
SUPPORT MAX TEMPS RISING ONLY INTO THE LOW 60S...BUT WILL CONTINUE
THE INHERITED MID 60S TO ACCOUNT FOR THE EVER-INCREASING APRIL SUN
ANGLE. NEARLY IDEAL RADIATIONAL COOLING OCCURS THU NIGHT SO TEMPS
WILL FALL INTO THE MID 30S MOST LOCATIONS AWAY FROM THE
BEACHES...WITH SOME TEMPS NEAR FREEZING POSSIBLE IN THE SHELTERED
POCOSIN BAYS. THE COMBINATION OF COLD TEMPS...WINDS BELOW 5 KTS
THROUGH 900MB...AND FAVORABLE NEAR-SURFACE HYDRO LAPSE RATES COULD
PROMOTE PATCHY FROST AND HAVE ADDED MENTION TO THE ENTIRE
AREA...WITH SOME AREAS OF FROST POSSIBLE IN THE AFOREMENTIONED COLD
SPOTS.
ONE LAST SURGE OF COOL AIR OCCURS EARLY FRIDAY...BUT AS SURFACE HIGH
DRIFTS OFFSHORE AND UPPER RIDGING BEGINS TO DEVELOP...FRIDAY WILL
WARM TO AROUND 70 WITH FULL SUNSHINE. MINS FRIDAY NIGHT FALL ONLY
INTO THE MID 40S AS LIGHT WAA DEVELOPS BEHIND DEPARTING SURFACE HIGH.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 PM WEDNESDAY...QUIET AND GORGEOUS APRIL WEATHER EXPECTED
THROUGH THE EXTENDED. ECMWF/GFS IN GOOD AGREEMENT THAT UPPER RIDGE
WILL PUSH EAST AND STRENGTHEN ACROSS THE SOUTHEAST COAST FOR THE
WKND AND INTO EARLY NEXT WEEK. 500MB HEIGHTS BUILD WELL INTO THE
580'S DM...WHILE RETURN FLOW AROUND BERMUDA HIGH PRESSURE ADVECTS
WARM AIR INTO THE CAROLINAS. EVEN WITH THIS SOUTHERLY
FLOW...MOISTURE RETURN WILL BE SLOW TO DEVELOP...SO THE WKND WILL BE
WARM AND DRY BEFORE DEWPOINTS BEGIN TO RISE FOR THE EARLY WEEK.
TEMPS SATURDAY IN THE MID TO UPPER 70S...WARM INTO THE 80S FOR
SUN-TUE. MINS EACH NIGHT WARM FROM THE MID 50S SAT NIGHT...INTO THE
LOW 60S BY TUE. ONLY SILENT POP THROUGH THE EXTENDED...BUT
INCREASING FOR EARLY WEEK FOR MESOSCALE EFFECTS.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 12Z...TERMINALS ARE CURRENTLY VFR AND VFR IS EXPECTED TO
CONTINUE THROUGH THE REMAINDER OF THIS TAF VALID PERIOD. NORTHWEST
WINDS WILL INCREASE WITH GUSTS AROUND 25 KNOTS EXPECTED FOR MOST
OF THE DAY. THIS WILL OCCUR IN RESPONSE TO A TIGHTENED SURFACE PRESSURE
GRADIENT DUE TO EXCELLENT COLD AIR ADVECTION FOR THIS TIME OF YEAR.
MODEL TIME HEIGHT SERIES INDICATES MOISTURE AT 5-7K FT THIS
AFTERNOON. THIS SHOULD RESULT IN A SCATTERED SC/CU CLOUD DECK
AROUND 6K LIFTING TO 8-10K AS THE AFTERNOON PROGRESSES. WINDS AND
ESPECIALLY THE GUSTINESS...WILL DIMINISH TOWARD SUNSET AS SKIES
BECOME CLEAR. ENOUGH OF A SURFACE PRESSURE GRADIENT THIS EVENING
WILL KEEP NW-NNW WINDS ACTIVE THROUGH 12Z.
EXTENDED OUTLOOK...EXPECT VFR THROUGH FRIDAY. POSSIBLE MORNING FOG
SATURDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10:15 AM WEDNESDAY...LET THE SMALL CRAFT ADVISORY EXPIRE ON
TIME AND ISSUED A SCEC HEADLINE FOR THE NORTH CAROLINA WATERS
THROUGH 1800 UTC. SHOULD SEE WINDS CONTINUE TO DIMINISH FOR THE NEXT
FEW HOURS THEN INCREASE A BIT OVERNIGHT AS A SECONDARY SURGE MOVES
ACROSS. WINDS CONTINUE IN A RANGE OF 15-20 KNOTS BUT MOST LIKELY
THEY WILL BE ON THE LOWER SIDE OF THE RANGE. SEAS CONTINUE IN A
RANGE OF 2-4 FEET WITH THE HIGHER VALUES OFFSHORE.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 AM WEDNESDAY...COOL NW SURGE ONGOING AT THE START OF THE
PERIOD CREATES N/NW WINDS AROUND 15 KTS AND SEAS OF 3-4 FT. THESE
WILL RAPIDLY EASE THROUGH THE AFTN AND EVE AS HIGH PRESSURE BEGINS
TO RIDGE ACROSS THE WATERS. WINDS FALL TO LESS THAN 10 KTS THU
NIGHT...THEN BECOME LIGHT AND VARIABLE ALL FRIDAY. SEAS RESPOND AS
EXPECTED...BECOMING 1-2 FT THU NIGHT...AND ONLY AROUND 1 FT
THROUGHOUT FRIDAY.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 330 AM WEDNESDAY...HIGH PRESSURE DRIFTS OFFSHORE THROUGH THE
WKND...BRINGING INCREASING SOUTHERLY RETURN FLOW ACROSS THE WATERS.
S/SW WINDS INCREASE TO 10-15 KTS SATURDAY...AND PERSIST AT THESE
VELOCITIES THROUGH THE EXTENDED. SEAS BEGIN TO BUILD DUE TO THE
CONTINUOUS S/SW FLOW AND INCREASED FETCH LENGTH. VARIABLE WAVE
DIRECTIONS AND HEIGHTS OF AROUND 1 FT EARLY SATURDAY...BUILD TO 2-3
FT SAT NIGHT...AND 3-4 FT LATE SUNDAY...WITH THE SPECTRUM BECOMING
INCREASINGLY DOMINATED BY BUILDING AMPLITUDE SW 5 SEC WIND CHOP.
.FIRE WEATHER...
AS OF 330 AM WEDNESDAY...FIRE DANGER STATEMENT IN EFFECT FOR
TODAY DUE TO THE CONTINUED LOW RELATIVE HUMIDITY VALUES OF 22-30
PERCENT...AND WINDS GUSTING ABOVE 20 MPH DURING THE AFTN. THESE
ARE JUST BELOW RED FLAG CRITERIA...BUT CONDITIONS ARE STILL
FAVORABLE FOR ADVERSE FIRE BEHAVIOR. RELATIVE HUMIDITY VALUES WILL
REMAIN AT OR BELOW 30 PERCENT THROUGH THE WEEK...BUT FORTUNATELY
WIND SPEEDS WILL RELAX SIGNIFICANTLY THU/FRI.
&&
.FIRE WEATHER...
AS OF 330 AM WEDNESDAY...FIRE DANGER STATEMENT IN EFFECT FOR
TODAY DUE TO THE CONTINUED LOW RELATIVE HUMIDITY VALUES OF 22-30
PERCENT...AND WINDS GUSTING ABOVE 20 MPH DURING THE AFTN. THESE
ARE JUST BELOW RED FLAG CRITERIA...BUT CONDITIONS ARE STILL
FAVORABLE FOR ADVERSE FIRE BEHAVIOR. RELATIVE HUMIDITY VALUES WILL
REMAIN AT OR BELOW 30 PERCENT THROUGH THE WEEK...BUT FORTUNATELY
WIND SPEEDS WILL RELAX SIGNIFICANTLY THU/FRI.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
SCZ017-023-024-032-033-039-053>056.
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
NCZ087-096-099-105>110.
MARINE...NONE.
&&
SYNOPSIS...JDW
NEAR TERM...SHK
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...MRR
FIRE WEATHER...JDWHazardous weather outlook, Apr 11, 8:07 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 807 AM EDT WED APR 11 2012 AMZ250-252-121215- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 807 AM EDT WED APR 11 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-121215- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 807 AM EDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-121215- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 807 AM EDT WED APR 11 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. FIRE WEATHER... INCREASED FIRE DANGER TODAY DUE TO AFTERNOON RH IN THE 20S...COMBINED WITH NW WINDS 10 TO 20 MPH WITH FEW GUSTS UP TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. FRIDAY... LOW TEMPERATURES ARE EXPECTED TO FALL IN THE 30S WITH THE LIKELIHOOD OF FROST COVERAGE DURING FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
In the hours before
Special weather statement, Apr 11, 11:26 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1126 AM EDT WED APR 11 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-112200- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON... CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA... SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND... SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 1126 AM EDT WED APR 11 2012 ...INCREASED FIRE DANGER FOR THIS AFTERNOON... A STRONG COLD FRONT HAS PUSHED ACROSS AND OFFSHORE. IN ITS WAKE...STRONG...DRY AND COOL CANADIAN HIGH PRESSURE WILL RIDGE ACROSS THE REGION. THIS DRY AIR MASS WILL RESULT WITH AFTERNOON RELATIVE HUMIDITY READINGS DROPPING BETWEEN 20 AND 25 PERCENT. IN ADDITION...BREEZY NW WINDS AT 10 TO 20 MPH WITH SOME GUSTS AS HIGH AS 25 MPH...WILL COMBINE WITH THE DRY AIR MASS TO PRODUCE AN INCREASED FIRE DANGER THREAT MAINLY WEDNESDAY AFTERNOON. THE RECENT 24 HOUR ISOLATED SHOWER ACTIVITY WAS TOO LIGHT IN ACCUMULATION TO MAKE A DENT IN THE LOW FUEL MOISTURES ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON BURNING CONDITIONS FOR WEDNESDAY. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME CAUTION. 15
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:02 PM EDT | Special Weather Statement | ILM | Robeson | 28 min |
| Apr 10, 9:02 PM EDT | Special Weather Statement | ILM | Bladen | 43 min |
| Apr 10, 9:41 PM EDT | Special Weather Statement | ILM | Pender | 34 min |
| Apr 10, 11:39 PM EDT | Special Weather Statement | ILM | Columbus | 51 min |
| Apr 11, 3:31 AM EDT | Freeze Watch | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 8 hr |
| Apr 11, 11:44 AM EDT | Frost Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 20 hr |
| Apr 11, 6:10 AM EDT | Small Craft Advisory | ILM | 110 min |
Nearby
Freeze Warnings in North Carolina, 2012Freeze Warnings in South Carolina, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.